MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305892
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, when the injection syringe was to be screwed onto the needle, it just kept spinning and would not fasten as it normally does.The liquid then leaks out at the needle's attachment point.We wondered if the small blue "flange" at the opening could be the cause, but when we checked, it was not.No patient has been injured.When problems occurred, a new cannula was used, sometimes several.On (b)(6) 2025 was the device being used in/on patient when the issue occurred? no was patient or user harmed? if yes, please explain.No could you please provide a date of event? 20251008.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and lot number 2509006.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, five (5) used needle samples and six (6) unused needle samples were received for evaluation by our quality team.The needle samples were assembled with a 10ml bd emerald syringe and no issues with connection or leakage were identified.Based on the investigation results, a cause related to the needle manufacturing process could not be determined at this time.Engagement force is measured as a final test prior to the release of each lot produced and we can confirm that this lot was found to be within specifications.We would like to inform you that smartslip technology (tm) has been introduced to help ensure that a secure connection is made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from luer slip syringes, which are the most common syringe design (in europe).In accordance, we recommend following the instructions for use for bd eclipse smartslip which are unique in recommending the user "push firmly when attaching the needle to the syringe." and to be sure the ¿clip¿ is activated.When attaching a needle with smartslip technology (tm) to a luer lock connection, the clinician may feel a stronger resistance, this is not preventing a connection to be made.The user may then ¿push while twisting¿.If the movement is inadvertently paused and the twisting/ turning occurs later, the needle will disengage.Moreover, our needles are manufactured and released according to applicable procedures and specifications and comply with international standard iso 594/1 "conical fittings with a 6% (luer) taper for syringes, needles and certain other medical equipment¿.We would appreciate it if in potential future occasions, you could send us the syringe used, as to perform a deeper examination.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23796421
Report Number3002682307-2025-00139
Device Sequence Number12190630
Product Code FMI
UDI-Device Identifier00382903058921
UDI-Public(01)00382903058921(11)250910(17)300831(10)2509006
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305892
Device Lot Number2509006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown